Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

High SGOT, SGPT, had donated liver to Hep C patient. Did liver operation cause the high levels for SGOT ?

I just did my blood test. I fasted well over 15 hours before the test was done. My only comsumption was distilled drinking water. My SGOT is 116 (0-40) and SGPT is 62 (0-53). They are both over especially my SGOT. The thing is, I was a liver doner 2 years ago to a Hep C patient. The operation was successful and my liver was all good and fully grown within 3 months (after several ultra-sound checks). I don t drink alcohol or smoke. I ate a lot at 1 point and gain some weight. 1 month ago, my BMI is 28.4. After following a fast five diet for a month, my BMI is now 25.9. I lost 8kgs in 1 month by just eating 1 meal, some fruits and snacks within a same 5 hours period each day. The rest of 19 hours just distilled water. So my blood test was done few days ago. Did my liver operation caused the high levels for SGOT or was it my recent diet plan or was it the food that I was eating the passed few months?
Asked On : Tue, 11 Dec 2012
Answers:  2 Views:  199
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
Gastroenterologist 's  Response
Hello, eddiench,
I want to congratulate you for donating your liver to save a
Hep-C patient. I am sure your liver has regenerated fully by
now. I am also very plesed to see that you are staying away
from anything that could cause damage to your liver.
It appears that your weight loss was fairly recent with a what
appears to be a strict diet. It is possible that you lacked good
amounts of protein in your diet. Extended periods of fasting
can cause your liver enzymes to go up. Some of the enzyme
elevation could have been present before your weight loss and
now the levels very mildly elevated , especially SGPT. Of the two,
SGPT or ALT is more important and slower to come down.
I would like you to start taking Vit-E 800 i.u. daily along with
Vit-C 1000mg. a day. Increase your proteins and limit the fat.
Moderate amount of starches are O.K.
It is possible that you were excercising as well that could add
to SGOT elevation .
I don't think that you have to worry about your liver function tests
getting worse.
I wish you well.
Answered: Wed, 12 Dec 2012
I find this answer helpful
General Surgeon Dr. Ivan R. Rommstein's  Response
Apr 2013
Dear sir, I think that your enzymes elevation is related to your liver donating because even 2 years after liver can show signs of regeneration . I dont know the exact size of liver you ve donated ( probably 2. and 3. segment) but these finding are not unusual for liver donors. Also SGPT is only mildly elevated and if you dont have bilirubin level elevation or some particular symptoms i think there is no reason to be concerned. Of course, if you want to be sure you can do liver ultrasound with liver biopsy and viral markers to rule out some other disorder. If your weight losing was unintentional then it can be symptom of serious liver disease, but if you lost it because you wanted then you can expect that you findings will improve.

Wish you good health. Dr. Ivan Romich
Answered: Wed, 12 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor